Alert archive / Indiana / River Flood Warnings in 2010

River Flood Warning 76, NWS Indianapolis, IN

May 2, 2010Jackson County, Lawrence County, Washington County, Indiana

NWS Indianapolis, IN issued this river flood warning at May 2, 2010, 11:28 AM EDT for Jackson County, Lawrence County, Washington County, Indiana. It took effect at May 4, 2010, 2:00 AM EDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
May 2, 2010, 11:28 AM EDT (15:28 UTC)
In effect from
May 4, 2010, 2:00 AM EDT
Expired
May 7, 2010, 8:00 AM EDT
In force
3 days
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Jackson County, IN, Lawrence County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 93 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muscatatuck River at Wheeler Hollow (WHLI3).

Action stage
14.5 ft
Minor stage
18 ft
Moderate stage
22.5 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WGUS43 KIND 021528
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1128 AM EDT SUN MAY 2 2010

...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD 
WARNING FOR PORTIONS OF THE FOLLOWING RIVERS IN SOUTHERN INDIANA... 

  EAST FORK WHITE RIVER...MUSCATATUCK RIVER...WHITE RIVER...

.HIGH RIVER LEVELS AND LOWLAND FLOODING WILL OCCUR ALONG PORTIONS OF 
THE EAST FORK WHITE...WHITE AND MUSCATATUCK RIVERS IN SOUTHERN
INDIANA FROM LATE SUNDAY THROUGH WEDNESDAY.  HIGH WATER WILL BE
SIMILAR TO THAT EXPERIENCED DURING EARLY APRIL.  LOW AGRICULTURAL
LAND...SOME RIVER PARKS AND A FEW LOCAL ROADS WILL BE AFFECTED.

MUCH OF SOUTHERN INDIANA RECEIVED FROM 1 TO NEARLY 4 INCHES OF RAIN
SINCE FRIDAY NIGHT.  AN ADDITIONAL INCH OF RAIN MAY FALL IN PORTIONS
OF SOUTHEAST INDIANA BY MONDAY.  THE HEAVIEST RAIN HAS FALLEN SOUTH
OF U. S. HIGHWAY 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC071-093-175-031528-
/O.NEW.KIND.FL.W.0075.100503T2200Z-100506T1100Z/
/SERI3.1.ER.100503T2200Z.100504T1200Z.100505T2300Z.NO/
1128 AM EDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EAST FORK WHITE RIVER AT SEYMOUR.
* FROM MONDAY EVENING TO THURSDAY MORNING.
* AT 10:00 AM SUNDAY THE STAGE WAS 5.7 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE 
  TO RISE TO NEAR 12.8 FEET BY TUESDAY EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* AT 13.5 FEET...LOWLAND FLOOD CONTINUES. JACKSON COUNTY ROAD 700 E 
  BEGINS TO FLOOD.

$$

INC071-093-175-031527-
/O.NEW.KIND.FL.W.0076.100504T0600Z-000000T0000Z/
/WHLI3.1.ER.100504T0600Z.100506T0645Z.000000T0000Z.NO/
1128 AM EDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MUSCATATUCK RIVER AT WHEELER HOLLOW.
* FROM LATE MONDAY NIGHT UNTIL THURSDAY.
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 19.5 
  FEET EARLY THURSDAY MORNING.
* AT 20.0 FEET...HIGH WATER IS NOTICED ALONG THE RIVER.  FLOOD WATERS 
  IN A FEW BACKYARDS.  A FEW ROADS ARE FLOODED.

$$

INC027-055-083-031527-
/O.NEW.KIND.FL.W.0077.100504T1800Z-100505T1800Z/
/ELLI3.1.ER.100504T1800Z.100504T1800Z.100505T0600Z.NO/
1128 AM EDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WHITE RIVER AT ELLISTON.
* FROM TUESDAY AFTERNOON TO WEDNESDAY AFTERNOON.
* AT  8:00 AM SUNDAY THE STAGE WAS 13.6 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TUESDAY EARLY AFTERNOON.
* AT 18.0 FEET...RIVER APPROACHING RIVER ROAD NORTH OF GREENE CR 150 
  W.  SOME LOW LYING AGRICULTURAL LAND BEGINS TO FLOOD.

$$

INC027-051-083-125-031527-
/O.NEW.KIND.FL.W.0078.100504T0700Z-100507T1000Z/
/FREI3.1.ER.100504T0700Z.100505T1200Z.100506T2200Z.NO/
1128 AM EDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WHITE RIVER AT EDWARDSPORT.
* FROM LATE MONDAY NIGHT TO FRIDAY MORNING.
* AT  7:00 AM SUNDAY THE STAGE WAS 9.8 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 15.9 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING.
* AT 16.0 FEET...OLD VINCENNES ROAD AND RESIDENTIAL PROPERTY IN THIS 
  AREA BEGIN TO FLOOD.  FLOODING OF LOW AGRICULTURAL FIELDS OCCURS 
  ALONG PORTIONS OF THE RIVER.

$$

ILC185-INC027-051-083-125-031527-
/O.NEW.KIND.FL.W.0079.100504T0800Z-100508T0100Z/
/PTRI3.1.ER.100504T0800Z.100505T0600Z.100507T1300Z.NO/
1128 AM EDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WHITE RIVER AT PETERSBURG.
* FROM LATE MONDAY NIGHT TO FRIDAY EVENING.
* AT 10:00 AM SUNDAY THE STAGE WAS 10.2 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 16.8 FEET BY EARLY WEDNESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING.
* AT 17.0 FEET...FLOODING AFFECTS LOW AGRICULTURAL LANDS, LOW OIL 
  FIELDS AND CLOSES BOTTOMS RD...BROTHERS RD AND EAST GOVERNERS RD IN
  KNOX COUNTY.  IN AGRICULTURAL SEASON...FARMERS ARE CONCERNED AT 
  THIS STAGE.

$$

ILC185-INC051-083-031527-
/O.NEW.KIND.FL.W.0080.100505T1800Z-100507T0100Z/
/HAZI3.1.ER.100505T1800Z.100506T0600Z.100506T1300Z.NO/
1128 AM EDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WHITE RIVER AT HAZLETON.
* FROM WEDNESDAY AFTERNOON TO THURSDAY EVENING.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 16.2 
  FEET EARLY THURSDAY MORNING.
* AT 16 FEET...FLOODING BEGINS IN LOWEST BOTTOMLANDS AND A FEW LOCAL
  ROADS.  HIGH WATER AFFECTS A FEW LOW OIL FIELDS.

$$

ILC047-059-185-193-INC051-083-129-031527-
/O.ROU.KIND.HY.S.0000.000000T0000Z-000000T0000Z/
/MCRI2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1128 AM EDT SUN MAY 2 2010

FORECAST INFORMATION FOR
  WABASH RIVER AT MOUNT CARMEL.
* AT  7:00 AM SUNDAY THE STAGE WAS 11.9 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* NO FLOODING IS CURRENTLY FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 16.6 FEET WEDNESDAY EVENING.
* AT 20.0 FEET...RIVER IS BANKFULL IN ALL LOCATIONS.  ALL OIL FIELD 
  PRODUCTION CEASES WITH THE EXCEPTION OF PUMPING UNITS ON 
  SUBSTRUCTURES.  ACCESS TO THESE ARE BY BOAT ONLY.  AGRICULTURAL 
  LOSSES INCREASE DRAMATICALLY.  FARMERS MOVE LIVESTOCK TO HIGHER 
  GROUND.  CITY OF MOUNT CARMEL LEAVES FLOOD GATES B AND C IN YEAR 
  ROUND.

$$
4 follow-up statements
611 
WGUS83 KIND 031418
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1018 AM EDT MON MAY 3 2010

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS IN 
SOUTHERN INDIANA...

  MUSCATATUCK RIVER...WHITE RIVER...

.HIGH RIVER LEVELS AND LOWLAND FLOODING WILL OCCUR ALONG PORTIONS OF 
THE EAST FORK WHITE...WHITE AND MUSCATATUCK RIVERS IN SOUTHERN
INDIANA THROUGH WEDNESDAY.  HIGH WATER WILL BE SIMILAR TO THAT
EXPERIENCED DURING EARLY APRIL.  LOW AGRICULTURAL LAND...SOME RIVER
PARKS AND A FEW LOCAL ROADS WILL BE AFFECTED.

RIVERS IN MOST OF CENTRAL INDIANA HAD PEAKED AT LEVELS BELOW FLOOD
STAGE AND WERE FALLING SLOWLY ON MONDAY MORNING.  RIVER LEVELS
CONTINUED TO RISE ALONG THE WHITE...EAST FORK WHITE AND MUSCATATUCK
RIVERS IN SOUTHERN INDIANA.

MUCH OF SOUTHERN INDIANA RECEIVED FROM 1 TO SLIGHTLY OVER 5 INCHES OF
RAIN DURING THE WEEKEND.  THE HEAVIEST RAIN FELL SOUTH OF U.S.
HIGHWAY 50.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC071-093-175-041418-
/O.EXT.KIND.FL.W.0076.100504T0600Z-100508T1200Z/
/WHLI3.1.ER.100504T0600Z.100506T0645Z.100508T0600Z.NO/
1018 AM EDT MON MAY 3 2010

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...THE FLOOD 
WARNING CONTINUES FOR
  THE MUSCATATUCK RIVER AT WHEELER HOLLOW.
* FROM LATE TONIGHT TO SATURDAY MORNING.
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 19.5 
  FEET EARLY THURSDAY MORNING.
* AT 20.0 FEET...HIGH WATER IS NOTICED ALONG THE RIVER.  FLOOD WATERS 
  IN A FEW BACKYARDS.  A FEW ROADS ARE FLOODED.

$$

INC027-051-083-125-041417-
/O.EXT.KIND.FL.W.0078.100503T1416Z-100506T1300Z/
/FREI3.1.ER.100503T1416Z.100504T0000Z.100506T0100Z.NO/
1018 AM EDT MON MAY 3 2010

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT EDWARDSPORT.
* UNTIL THURSDAY MORNING.
* AT  7:00 AM MONDAY THE STAGE WAS 14.3 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 16.2 FEET BY THIS EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY WEDNESDAY BEFORE MIDNIGHT.
* AT 16.0 FEET...OLD VINCENNES ROAD AND RESIDENTIAL PROPERTY IN THIS 
  AREA BEGIN TO FLOOD.  FLOODING OF LOW AGRICULTURAL FIELDS OCCURS 
  ALONG PORTIONS OF THE RIVER.

$$

ILC185-INC027-051-083-125-041417-
/O.EXT.KIND.FL.W.0079.100504T0700Z-100506T1400Z/
/PTRI3.1.ER.100504T0700Z.100504T1800Z.100506T0200Z.NO/
1018 AM EDT MON MAY 3 2010

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT PETERSBURG.
* FROM LATE TONIGHT TO THURSDAY MORNING.
* AT  9:00 AM MONDAY THE STAGE WAS 13.1 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 17.7 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY WEDNESDAY BEFORE MIDNIGHT.
* AT 17.0 FEET...FLOODING AFFECTS LOW AGRICULTURAL LANDS, LOW OIL 
  FIELDS AND CLOSES BOTTOMS RD...BROTHERS RD AND EAST GOVERNERS RD IN
  KNOX COUNTY.  IN AGRICULTURAL SEASON...FARMERS ARE CONCERNED AT 
  THIS STAGE.

$$

ILC185-INC051-083-041417-
/O.EXT.KIND.FL.W.0080.100505T0900Z-100506T2200Z/
/HAZI3.1.ER.100505T0900Z.100505T1800Z.100506T1000Z.NO/
1018 AM EDT MON MAY 3 2010

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT HAZLETON.
* FROM LATE TUESDAY NIGHT TO THURSDAY EVENING.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 17.4 
  FEET WEDNESDAY EARLY AFTERNOON.
* AT 16 FEET...FLOODING BEGINS IN LOWEST BOTTOMLANDS AND A FEW LOCAL
  ROADS.  HIGH WATER AFFECTS A FEW LOW OIL FIELDS.

$$
421 
WGUS83 KIND 041422
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1022 AM EDT TUE MAY 4 2010

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVER IN
SOUTHERN INDIANA...

  MUSCATATUCK RIVER...


...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVER IN 
SOUTHERN INDIANA...

  MUSCATATUCK RIVER...

.HIGH RIVER LEVELS AND LOWLAND FLOODING WILL OCCUR ALONG PORTIONS OF 
THE EAST FORK WHITE AND MUSCATATUCK RIVERS IN SOUTHERN INDIANA
THROUGH WEDNESDAY.  HIGH WATER WILL BE LOWER THAN THAT OF EARLY
APRIL.  LOW AGRICULTURAL LAND AND A FEW VERY RURAL ROADS WILL BE
AFFECTED.

RIVERS IN MOST OF SOUTHERN INDIANA HAD PEAKED AT LEVELS BELOW FLOOD
STAGE AND WERE FALLING SLOWLY ON TUESDAY MORNING.  RIVER LEVELS
CONTINUED TO RISE SLOWLY ALONG THE EAST FORK WHITE AND MUSCATATUCK
RIVERS IN IN THE MEDORA...WHEELER HOLLOW...FORT RITNER...BEDFORD AND
WILLIAMS AREAS.

LITTLE OR NO RAIN FELL IN SOUTHERN INDIANA ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC071-093-175-051422-
/O.EXT.KIND.FL.W.0076.000000T0000Z-100507T1647Z/
/WHLI3.1.ER.000000T0000Z.100505T1800Z.100507T1047Z.NO/
1022 AM EDT TUE MAY 4 2010

THE FLOOD WARNING CONTINUES FOR
  THE MUSCATATUCK RIVER AT WHEELER HOLLOW.
* AT  9:00 AM TUESDAY THE STAGE WAS 16.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.8 FEET BY 
  TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  FRIDAY MORNING.
* AT 18.0 FEET...FLOODS AREA IN A FEW LOW SPOTS AND WOODLAND AREAS 
  ALONG THE RIVER.  RESIDENTIAL PROPERTY IS NOT DIRECTLY AFFECTED.     

$$
801 
WGUS83 KIND 051351
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
951 AM EDT WED MAY 5 2010

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVER IN 
SOUTHERN INDIANA...

  MUSCATATUCK RIVER...


.HIGH RIVER LEVELS AND LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS
OF THE EAST FORK WHITE AND MUSCATATUCK RIVERS IN SOUTHWEST
JACKSON... NORTHERN WASHINGTON AND EASTERN LAWRENCE COUNTIES IN
SOUTHERN INDIANA THROUGH THURSDAY.  HIGH WATER WAS LOWER THAN THAT
OF EARLY APRIL.  HIGH WATER AFFECTED LIMITED LOW AGRICULTURAL LAND
AND WHITE RIVER ROAD NEAR FORT RITNER.

RIVERS IN MOST OF SOUTHERN INDIANA HAD PEAKED AT LEVELS BELOW FLOOD
STAGE AND WERE FALLING SLOWLY ON WEDNESDAY MORNING.  RIVER LEVELS
WERE APPROACHING CREST ALONG THE EAST FORK WHITE AND MUSCATATUCK
RIVERS IN THE WHEELER HOLLOW...FORT RITNER...BEDFORD AND WILLIAMS
AREAS.  RIVER LEVELS WILL RETURN TO LOWER LEVELS BY SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC071-093-175-061351-
/O.EXT.KIND.FL.W.0076.000000T0000Z-100507T1059Z/
/WHLI3.1.ER.000000T0000Z.100505T1800Z.100507T0459Z.NO/
951 AM EDT WED MAY 5 2010

THE FLOOD WARNING CONTINUES FOR
  THE MUSCATATUCK RIVER AT WHEELER HOLLOW.
* AT  9:00 AM WEDNESDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY 
  MORNING.
* AT 18.0 FEET...FLOODS AREA IN A FEW LOW SPOTS AND WOODLAND AREAS 
  ALONG THE RIVER.  RESIDENTIAL PROPERTY IS NOT DIRECTLY AT THIS 
  POINT.  

$$
744 
WGUS83 KIND 061352
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
952 AM EDT THU MAY 6 2010

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVER IN 
SOUTHERN INDIANA...

  MUSCATATUCK RIVER...


.HIGH RIVER LEVELS AND LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS
OF THE EAST FORK WHITE AND MUSCATATUCK RIVERS IN EXTREME SOUTHWEST
JACKSON...NORTHERN WASHINGTON AND EASTERN LAWRENCE COUNTIES THROUGH
FRIDAY NIGHT.  HIGH WATER AFFECTED WHITE RIVER ROAD NEAR FORT RITNER
AND LIMITED AGRICULTURAL LAND.

THE MUSCATATUCK RIVER WAS FALLING SLOWLY AT WHEELER HOLLOW AND THE
EAST FORK WHITE RIVER WAS AT CREST IN LAWRENCE AND MARTIN COUNTIES
ON WEDNESDAY MORNING.  THE RIVERS WILL FALL STEADILY STARTING
THURSDAY EVENING AND RETURN TO MORE NORMAL LEVELS BY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC071-093-175-071200-
/O.EXT.KIND.FL.W.0076.000000T0000Z-100507T1200Z/
/WHLI3.1.ER.000000T0000Z.100505T2200Z.000000T0000Z.NO/
952 AM EDT THU MAY 6 2010

THE FLOOD WARNING CONTINUES FOR
  THE MUSCATATUCK RIVER AT WHEELER HOLLOW.
* AT  9:00 AM THURSDAY THE STAGE WAS 17.4 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOOD IS OCCURRING AND WILL END BY FRIDAY AFTERNOON. 
* FORECAST...FLOODING WILL END BY FRIDAY AFTERNOON.
* AT 18.0 FEET...FLOODS AREA IN A FEW LOW SPOTS AND WOODLAND AREAS 
  ALONG THE RIVER.  RESIDENTIAL PROPERTY IS NOT DIRECTLY AT THIS 
  POINT.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 2, 6:20 AM EDT, 5 hours 8 minutes earlier.

Area forecast discussion, May 2, 6:20 AM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
620 AM EDT SUN MAY 2 2010

.UPDATE...UPDATED AVIATION SECTION BELOW.

&&

.SYNOPSIS...

AT 06Z A SURFACE LOW WAS ACROSS SOUTHEASTERN MISSOURI. A NEARLY
STATIONARY FRONT EXTENDED FROM ILLINOIS SOUTH TO THE SURFACE LOW.
SHOWERS AND THUNDERSTORMS COVERED MUCH OF THE FORECAST AREA AND
EXTENDED SOUTHWEST TO ARKANSAS AND TENNESSEE.

&&

.NEAR TERM.../TODAY/

FORECAST FOCUS IS ON THE CHANCES FOR RAIN AND SEVERE WEATHER.

MODELS ARE IN BETTER AGREEMENT WITH EACH OTHER AND ARE CLOSER TO
REALITY THIS RUN...SO WENT WITH A BLEND.

SURFACE LOW WILL HAVE MOVED TO OUR AREA BY THE START OF THE TODAY
PERIOD. BEST CHANCES FOR RAIN AFTER 12Z WILL BE ON THE WARM SIDE OF
THE LOW...WHICH WILL BE ACROSS SOUTHEASTERN SECTIONS OF THE FORECAST
AREA. WENT CATEGORICAL THERE...WITH JUST CHANCE POPS AFTER 12Z
ACROSS THE FAR NORTHWEST PART OF THE FORECAST AREA. STILL DECENT
FRONTOGENETICAL FORCING ACROSS THE SOUTHERN FORECAST AREA THIS
MORNING...AND THIS COMBINED WITH PLENTIFUL MOISTURE IN THE
ATMOSPHERE WILL LEAD TO A CONTINUED THREAT FOR HEAVY RAIN IN THE
FLASH FLOOD WATCH AREA. WILL KEEP WATCH AS IS FOR NOW. AT THE MOMENT
AM NOT TOO IMPRESSED WITH SEVERE WEATHER THREAT AS IT LOOKS LIKE THE
BEST PARAMETERS WILL BE SOUTH OF THE AREA. AREA IS STILL IN A SPC
SLIGHT RISK FOR TODAY...SO WILL CONTINUE TO HIGHLIGHT IN THE HWO.

CHANCES FOR RAIN WILL DIMINISH THIS AFTERNOON AS THE SYSTEM BEGINS
TO PULL AWAY. FOR HIGH TEMPERATURES TODAY...WENT COOLER THAN MAV
GIVEN EXPECTED CLOUD COVER.

&&

.SHORT TERM.../TONIGHT THROUGH TUESDAY/

CONTINUED WITH THE MODEL BLEND THROUGH THE SHORT TERM. FOCUS IN
SHORT TERM IS ON CHANCES FOR RAIN ON MONDAY.

A WEAK UPPER WAVE WILL PASS THROUGH THE AREA TONIGHT...SO KEPT LOW
CHANCES FOR SHOWERS ACROSS MUCH OF THE AREA. MAV LOOKS TOO COOL FOR
LOW TEMPERATURES GIVEN THE EXPECTED CLOUD COVER...SO WENT A LITTLE
WARMER THAN MAV.

ON MONDAY...AN UPPER TROUGH WILL APPROACH THE AREA.
HOWEVER...MOISTURE APPEARS TO BE LIMITED. THERE LOOKS TO BE SOME
INSTABILITY AHEAD OF THE TROUGH...SO HAVE ADDED LOW CHANCES OF
THUNDERSTORMS TO MUCH OF THE AREA MONDAY AFTERNOON. THESE WILL
LINGER INTO MONDAY NIGHT AS THE TROUGH PASSES. DRY AND WARM WEATHER
WILL BE THE RULE FOR TUESDAY.

&&

.LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/
THE BEGINNING OF THE EXTENDED TIMEFRAME FINDS THE FORECAST AREA IN A
POST-FRONTAL ENVIRONMENT. THE MAIN FORECAST ISSUE FOR THE EXTENDED
PERIOD FOCUSED PRECIPITATION CHANCES DURING THE LATTER HALF OF THE
UPCOMING WEEK. NOT MANY CHANGES WERE MADE TO THE PREVIOUS
FORECAST...CONTINUED TRENDING TOWARD THE 00Z ECMWF AS IT HAS
DISPLAYED GOOD CONSISTENCY WITH PREVIOUS RUNS. SUBTLE DIFFERENCES
WERE NOTICED IN THE PLACEMENT AND HANDLING/EVOLUTION OF THE EXISTING
UPPER LOW OVER THE HIGH PLAINS. HOWEVER...THE 12Z GFS BECAME MORE IN
LINE WITH THE 00Z ECMWF IN REGARDS TO NOT ONLY THIS INITIAL
WAVE...BUT ALSO SUBSEQUENT UPPER LEVEL DISTURBANCES THAT WILL BRING
ADDITIONAL RAINFALL TO THE REGION BEGINNING AROUND 12Z THURSDAY.

THIS RAIN THREAT ARRIVES VIA A COLD FRONT ASSOCIATED WITH A SYSTEM
THAT WILL TRAVERSE THE SOUTHERN CANADIAN BORDER FROM WEST TO EAST
DURING THE MIDWEEK TIMEFRAME. AS THE UPPER LOW PUSHES JUST NORTH OF
LAKE SUPERIOR IN ONTARIO...THE ASSOCIATED COLD FRONT IS EXPECTED TO
LIE JUST OUTSIDE THE NORTHWEST CORNER OF THE FORECAST AREA. WITH NOT
AS MUCH MOISTURE TO WORK WITH AS THE SYSTEM CURRENTLY AFFECTING THE
OHIO VALLEY...WIDESPREAD RAINFALL IS NOT EXPECTED INITIALLY AS THE
FRONT PUSHES INTO THE AREA ON THURSDAY. RELATIVELY SPEAKING...MORE
ROBUST PRECIPITATION IS FORECAST TO DEVELOP LATE THURSDAY INTO
FRIDAY...WITH THE APPROACH OF YET ANOTHER UPPER LEVEL WAVE THAT
EMERGES FROM THE ROCKIES THURSDAY NIGHT AND CAUSES A SURFACE LOW TO
RIDE THE FRONTAL BOUNDARY NORTHEAST AND INTO THE FORECAST AREA ON
FRIDAY. THE FRONT PUSHES THROUGH SOUTHEAST INDIANA BY 00Z
SATURDAY...THUS ENDING OUR THREAT FOR RAIN.

&&

.AVIATION...DISCUSSION FOR 021200Z TAF ISSUANCE.

SFC LOW PRESSURE SYSTEM ACROSS SOUTHERN ILLINOIS WILL PUS NORTHEAST
TO NORTHERN INDIANA EARLY IN THE TAF PERIOD. SOME IFR CEILINGS ON
THE BACKSIDE OF THIS FEATURE MAY PUSH ACROSS THE HUF AND LAF
TERMINALS.  COLD FRONT WILL PUSH ACROSS THE TAF SITES DURING THE
FIRST 6 HOURS OF THE FORECAST PERIOD AS MVFR CEILING WILL THEN BEGIN
TO IMPROVE TO VFR BY MID AFTERNOON.

WEAK HIGH PRESSURE WILL THEN BUILD ACROSS THE TAF SITES TONIGHT AS
THE LOW DEPARTS AND TIME SECTIONS AND FORECAST SOUNDINGS POINT
TOWARD A MOSTLY CLEAR SKY AND VFR CONDITIONS. GIVEN THE RECENT RAINS
WILL WE NEED TO WATCH CLOSELY FOR THE POSSIBILITY FOR BR ON MONDAY
MORNING...BUT WILL HOLD OFF ON THAT FOR NOW.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR INZ051>057-060>065-
067>072.

&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM...MRD
AVIATION...JP
Hazardous weather outlook, May 2, 10:36 AM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1036 AM EDT SUN MAY 2 2010

INZ051>055-060>063-067>070-031000-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-GREENE-MONROE-BROWN-KNOX-
DAVIESS-MARTIN-LAWRENCE-
1036 AM EDT SUN MAY 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY. ALTHOUGH SEVERE STORMS ARE NOT
EXPECTED...DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT
ACROSS MUCH OF THE AREA. A FEW STRONG STORMS WITH GUSTY WINDS AND
SMALL HAIL ARE POSSIBLE.

THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ031-037>041-044>048-031000-
HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-
1036 AM EDT SUN MAY 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY. ALTHOUGH SEVERE STORMS ARE NOT
EXPECTED...DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. AN
ISOLATED SEVERE STORM IS POSSIBLE...MAINLY NORTHWEST OF A TERRE
HAUTE TO KOKOMO LINE.

THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ056-057-064-065-071-072-031000-
SHELBY-RUSH-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
1036 AM EDT SUN MAY 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY TODAY. AN ISOLATED SEVERE STORM WITH
DAMAGING WINDS AND LARGE HAIL IS POSSIBLE. LIGHTNING IS A THREAT
FROM ANY THUNDERSTORM.

HEAVY RAIN LOCALIZED FLOODING ARE POSSIBLE IN ANY STRONG STORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT
ACROSS MUCH OF THE AREA. A FEW STRONG STORMS WITH GUSTY WINDS AND
SMALL HAIL ARE POSSIBLE.

THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ042-049-031000-
RANDOLPH-HENRY-
1036 AM EDT SUN MAY 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY. AN ISOLATED SEVERE STORM WITH
DAMAGING WINDS OR LARGE HAIL IS POSSIBLE. BRIEF HEAVY RAIN IS
POSSIBLE AS WELL. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. AN
ISOLATED SEVERE STORM IS POSSIBLE...MAINLY NORTHWEST OF A TERRE
HAUTE TO KOKOMO LINE.

THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>030-035-036-043-031000-
CARROLL-WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-VERMILLION-
1036 AM EDT SUN MAY 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY. ALTHOUGH SEVERE STORMS ARE NOT
EXPECTED...DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. AN
ISOLATED SEVERE STORM IS POSSIBLE...MAINLY NORTHWEST OF A TERRE
HAUTE TO KOKOMO LINE.

THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 11:59 PM EDTSpecial Weather StatementINDVigo46 min
May 2, 12:02 AM EDTSpecial Weather StatementINDSullivan43 min
May 2, 12:19 AM EDTSpecial Weather StatementINDDaviess, Martin41 min
May 2, 1:06 AM EDTSpecial Weather StatementINDGreene39 min
May 2, 11:28 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington21 hr
May 2, 11:28 AM EDTRiver Flood WarningINDDaviess, Greene, Knox21 hr
May 2, 11:28 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike44 hr
May 2, 11:28 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike44 hr
May 2, 11:28 AM EDTRiver Flood WarningINDGibson, Knox44 hr

Nearby

River Flood Warnings in Indiana, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.